MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035433040
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395); Premature Activation (1484)
Health Effect - Clinical Codes Hemorrhage, Cerebral (1889); Paralysis (1997)
Date of Event 06/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The subject device is not available.
 
Event or Problem Description
It was reported that during the procedure, the coil (subject device) prematurely detached within the patient.The physician was able to retrieve the coil using an unspecified type of retriever.During an angiography, a second part of the coil was reported to be broke inside the guide catheter and migrated into the patientm2-m3 segment.The physician was able again to retrieve the second part of the broken coil using an unspecified type of retriever.After magnet resonance control, the patient experienced bleeding on the left hemisphere and an unspecified type of surgery was performed to drain the bleeding.The patient is reported to have hemiparesis.No further information is available.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.Information available indicated that the patient's anatomy was noted to be moderately tortuous and the coil was repositioned 2-3 times.It is likely that these procedural factors may have contributed to the reported event; however, this cannot be determined.Based on the information available the exact cause for the reported event cannot be determined.
 
Event or Problem Description
It was reported that during the procedure, the coil (subject device) prematurely detached within the patient.The physician was able to retrieve the coil using an unspecified type of retriever.During an angiography, a second part of the coil was reported to be broke inside the guide catheter and migrated into the patient¿s m2-m3 segment.The physician was able again to retrieve the second part of the broken coil using an unspecified type of retriever.After magnet resonance control, the patient experienced bleeding on the left hemisphere and an unspecified type of surgery was performed to drain the bleeding.The patient is reported to have hemiparesis.No further information is available.

Brand Name
TARGET HELICAL ULTRA 3 MM X 4 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5823346
Report Number3008881809-2016-00096
Device Sequence Number16451357
Product Code HCG
UDI-Device Identifier04546540676061
UDI-Public(01)04546540676061(17)190131(10)18829717
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberM0035433040
Device Lot Number18829717
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2016
Supplement Report FDA Received Date12/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age46 YR